I don’t know how many of you have experience with Topamax, or know anything about it, but it also goes by another name: Stupomax or something like it. And I am walking, living proof of that (once again). It has this lovely side effect of making you forget what you were thinking about, you basically always have everything “on the tip of your tongue”. (And in my case I also have a crazy case of tingly fingers, I don’t even think thing lyrics describes it….)
I have tried Topamax once before, when I was in university, but I had to go off it for the exact same reason. School and not being able to find words don’t mix well together. But now, I have figured I really don’t have to use my brain too much more taking care of a one year old. Well, to some extent that is true, but at the same time I do notice it and it drives me nuts. My husband notices. He knows it is the meds. At first he was really confused, now we laugh about it.
Sometimes though I really do feel like the biggest idiot. I was always big with words, I was always the one using the crazy , complicated, fancy ones, in perfectly thought out sentences. And now it is down to “Where is the thing we use for that thing, you know?”.
It is not only that, I also have hard time keeping my thoughts on track. For example while getting ready I will start with one thing, forget what I was doing, or wanted to do next and so on… really sad and funny at the same time. The thing is the Topamax is helping and I really am not doing much.
I really don’t know if I should stick with it or not. All I know is that I don’t have many other options when it comes to preventive medication for migraines.